It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-11-2004, 07:29 AM   #1
Newbie
 
Join Date: Nov 2004
Posts: 9
Aayla HB User
Question Cortisone shots- now I have worse pain :(

Hi there.

I have had rheumatoid arthritis for 10 years. When I was first diagnosed I had cortison injected in my knees and, had been in remission for 8 years. I've had pain growing more severe in not only my knees but hips etc. They ran more tests to see what family the RA was from and I was injected in my knees and elbow Nov 9th with cortisone. I am imobile, cannot sit or get up without pain or this elastic band feeling in my knees, I'm shaky and weak in the knees.

It started just after they administered my shots and has gotten worse. I was not told how long that this would take to feel better. Since it's been 10 years since my last shot, I don't remember what to expect.

Anyone know how long it will take to get the full effect of the cortisone without this pain and discomfort?

Last edited by Aayla; 11-11-2004 at 07:30 AM.

 
Old 11-25-2004, 09:15 PM   #2
Newbie
 
Join Date: Nov 2004
Posts: 9
Aayla HB User
Re: Cortisone shots- now I have worse pain :(

My knee has now puffed out and looks like an elephant knee, and I have shooting pains daily. I can barely walk. Has anyone ever experienced this after their shots?

I am waiting to hear back from the dr. They tell me I have to get the shot re-done. Yikes.. there is a ton of fluid in it. I awake and it is almost normal in size, by the end of the night, it's swollen. It's interfering with everything.

Has anyone experienced this at all? Can you tell me if this is normal?

 
Sponsors Lightbulb
   
Old 11-28-2004, 11:02 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2001
Location: San Diego, Ca.
Posts: 1,829
sunshine123 HB Usersunshine123 HB Usersunshine123 HB Usersunshine123 HB User
Re: Cortisone shots- now I have worse pain :(

Hi Aayla: Did the Dr. have to drain the fluid from your knee? I had one cortisone shot in my knee a few years ago. I thought I'd pass out from the pain of the shot and then it didn't help anyway. I hope you're doing better now.

 
Old 12-02-2004, 06:27 PM   #4
Newbie
(female)
 
Join Date: Dec 2004
Posts: 2
macncallie HB User
Re: Cortisone shots- now I have worse pain :(

Yikes-I had my first cortisone shot on Monday, and I am waiting for the good effect to kick in!!

 
Old 12-03-2004, 09:27 AM   #5
Newbie
 
Join Date: Nov 2004
Posts: 9
Aayla HB User
Re: Cortisone shots- now I have worse pain :(

Hi sunshine. I didn't have any fluid in my knees until after I got the shot! That's the strange part. Yes, I felt the same, thinking I'd pass out from the pain. It hasn't helped me yet and they want to give me another on the 10th. YUCK!

10 years ago they drained my knees- because there was a ton of fluid, before the shots, but this time my knees were feeling not too bad for the two weeks before.
My elbow is fine.
My knees are still feeling like I have a big elastic band in them- especially the right one, but the swelling seems to be gone! I can actually leave the house now. I'm thinking of getting a cane. Does anyone else have a cane? I'm only 33!! A little young for a cane, but I'm looking forward to it. Can you imagine?

Macncallie, how are you doing? Is it in your knees too? Are you finding it difficult to walk?

 
Old 12-14-2004, 06:04 AM   #6
Newbie
 
Join Date: Nov 2004
Posts: 9
Aayla HB User
Re: Cortisone shots- now I have worse pain :(

I am told that I am in remission and the fluid was a reaction from the shots. Isnt' that funny!
I didn't get any more shots. I do have something else wrong with my knees they tell me and so am going to physio. I'm excited to get better!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
neuromas and possible weight gain from cortisone shots suesue2 Foot & Ankle Problems 7 03-28-2009 08:09 PM
Cortisone Shots? stippl1 Acne 4 09-21-2007 04:47 AM
Cortisone For Tie-Off @ Stitch Sight? Murphy Cancer: Skin 3 12-16-2005 08:02 PM
Black-Blue marks after cortisone shots ? xgene Skin Problems 0 10-26-2005 10:09 PM
Info on cortisone Shots Please NicoleMiller999 Back Problems 3 09-13-2005 02:43 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Bextra
Celebrex
Enbrel
Humira Ibuprofen
  Methotrexate
Mobic
Prednisone
Tylenol
Vioxx




TOP THANKED CONTRIBUTORS



jennybyc (108), Haydena (81), Moldova (47), margarita889 (24), Janet20 (16), d j (15), cleftstone (15), ladybud (13), Greengal04 (12), gingertea (11)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:40 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!